zbMATH — the first resource for mathematics

An \(M/M/2\) queueing system with heterogeneous servers and multiple vacations. (English) Zbl 1166.90336
Summary: A Markovian queue with two heterogeneous servers and multiple vacations has been studied. For this system, the stationary queue length distribution and mean system size have been obtained by using matrix geometric method. The busy period analysis of the system and mean waiting time distribution are discussed. Extensive numerical illustrations are provided.

90B25 Reliability, availability, maintenance, inspection in operations research
60K25 Queueing theory (aspects of probability theory)
Full Text: DOI
[1] Doshi, B.T., Queueing system with vacations—A survey, Queueing systems, 1, 29-66, (1986) · Zbl 0655.60089
[2] Levy, Y.; Yechiali, U., Utilization of idle time in an M/G/1 queueing system, Management science, 22, 202-211, (1975) · Zbl 0313.60067
[3] Teghem, J., Control of the service process in a queueing system, European journal of operational research, 23, 141-158, (1986) · Zbl 0583.60092
[4] Doshi, B.T., Single-server queues with vacations, (), 217-265
[5] Takagi, H., Queueing analysis, A foundation of performance evaluation, volume 1: vacation and priority systems, (1991), North-Holland Amsterdam · Zbl 0744.60114
[6] Levy, Y.; Yechiali, U., An M/M/S queue with servers’ vacations, Infor, 14, 153-163, (1976) · Zbl 0363.60091
[7] Kao, E.P.C.; Narayanan, K.S., Analyses of an M/M/N queue with servers’ vacations, European journal of operational research, 54, 256-266, (1991) · Zbl 0732.60110
[8] Gray, W.J.; Wang, P.P.; Scott, M., Single counter queueing models involving multiple servers, Opsearch, 34, 4, 283-296, (1997) · Zbl 1141.60374
[9] Tyagi, A.; Harms, J.; Kamal, A., Analysis of M/M/S queues with 1-limited service, Journal of operational research society, 53, 752-767, (2002) · Zbl 1130.90321
[10] Mitrany, I.L.; Avi-Itzhak, B., A many server queue with service interruptions, Operations research, 16, 628-638, (1967) · Zbl 0239.60094
[11] Neuts, M.F.; Lucantoni, D.M., A Markovian queue with N servers subject to breakdowns and repairs, Management science, 25, 849-861, (1979)
[12] Neuts, M.F.; Takahashi, Y., Asymptotic behaviour of the stationary distribution in the GI/PH/c queue with heterogeneous servers, Z. wahrscheinlickeitsth, 57, 441-452, (1981) · Zbl 0451.60085
[13] Latoche, G.; Ramaswami, V., Introduction to matrix analytic methods in stochastic modelling, (1999), ASA-SIAM Amsterdam
[14] Neuts, M.F., Matrix-geometric solutions in stochastic models: an algorithmic approach, (1981), Johns Hopkins University Press Philadelphia, PA · Zbl 0469.60002
[15] Latoche, G., A note on two matrices occurring in the solution of quasi-birth-and-death processes, Stochastic models, 3, 251-267, (1987)
[16] Kemeny, J.G.; Snell, J.L., Finite Markov chains, (1960), Van Nostrand Baltimore, MD · Zbl 0112.09802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.